Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Birmingham, AL

April 26, 201339 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Apr 26, 2013, 3:39 AM CDT for 39 counties in Alabama. It took effect at Apr 26, 2013, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2013, 3:39 AM CDT (08:39 UTC)
In effect from
Apr 26, 2013, 1:00 PM CDT
Expired
Apr 26, 2013, 6:00 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2940 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS84 KBMX 260839
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 AM CDT FRI APR 26 2013

...DRY CONDITIONS EXPECTED THIS AFTERNOON...

.DRY CONDITIONS WILL RESULT IN RELATIVE HUMIDITY VALUES AT OR
BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON.

ALZ011>015-017>050-262300-
/O.UPG.KBMX.FW.A.0008.130426T1800Z-130426T2300Z/
/O.NEW.KBMX.FW.W.0012.130426T1800Z-130426T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
339 AM CDT FRI APR 26 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WILL BE FROM THE EAST AROUND 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT.

* IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 25, 11:57 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 25, 11:57 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT THU APR 25 2013

.UPDATE...
FOR 06Z AVIATION.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH MAINLY
LIGHT AND VARIABLE WINDS WITH AN EASTERLY COMPONENT. ONLY A FEW
MID TO HIGH CLOUDS WILL MOVE INTO THE AREA THROUGH THE PERIOD.

NOTE: THE SEASONAL TAF FOR TALLADEGA...KASN...IS NOW BEING
GENERATED BY NWS BMX. DUE TO COMMUNICATION LIMITATIONS...WILL
INCLUDE /AMD NOT SKED/ IN THE KASN TAF...AS AMENDMENTS WILL NOT BE
GUARANTEED. THIS TAF WILL BE AVAILABLE WITH AT LEAST 4 ROUTINE
DAILY SYNOPTIC UPDATES THROUGH MAY 9 AT 00Z.

87

&&

.DISCUSSION...

WITH CLEAR SKIES AND A DRY AIR MASS IN PLACE...TEMPERATURES HAVE
FALLEN QUICKLY SINCE SUNSET. THE MAIN CHANGE TO THE FORECAST WAS
TO LOWER MINIMUM TEMPERATURES...ESPECIALLY IN THE COLDER VALLEYS
AND RURAL AREAS.

58/ROSE

&&

.FIRE WEATHER...

RED FLAG CONDITIONS WILL BE CLOSE ON FRIDAY FOR CENTRAL ALABAMA.
RH VALUES OF 20-25 PERCENT WILL BE PREVALENT FOR 4-5 HOURS DURING
THE AFTERNOON HOURS. BECAUSE A DEW POINT SHIFT OF 1-2 DEGREES
WARMER OR TEMPERATURES NOT QUITE REACHING FORECAST HIGHS...WOULD
KEEP US OUT OF RED FLAG CONDITIONS...I WILL JUST ISSUE A WATCH FOR
NOW. WINDS SHOULD BE OUT OF THE EAST AT 5-10 MPH SO THAT WILL BE
GOOD NEWS.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  76  50  68  56 /   0   0  20  70  70
ANNISTON    38  76  50  69  56 /   0   0  20  70  70
BIRMINGHAM  42  77  54  71  58 /   0   0  20  70  70
TUSCALOOSA  42  78  54  74  60 /   0   0  20  70  70
CALERA      41  76  54  72  58 /   0   0  20  60  70
AUBURN      44  78  51  73  57 /   0   0   0  50  60
MONTGOMERY  44  80  54  77  61 /   0   0   0  50  60
TROY        40  79  52  78  60 /   0   0   0  50  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.

&&

87/58/27
Hazardous weather outlook, Apr 25, 7:27 PM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT THU APR 25 2013

ALZ011>015-017>050-270030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
727 PM CDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RELATIVE HUMIDITY VALUES WILL LIKELY FALL BELOW 25 PERCENT FOR
SEVERAL HOURS ON FRIDAY AFTERNOON...WHICH WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.